Texas, 2006

Hail and Damaging Winds in Texas, May 3 to 4, 2006

May 3 to 4, 2006 · NWS SJT · 10 events in 5 counties and zones

8 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 3, 8:17 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, May 3, 8:17 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
917 PM CDT WED MAY 3 2006

.UPDATE...
STORM COMPLEX OVER KENT COUNTY CONTINUES TO BUILD SOUTHWARD. LLJ
WILL INTENSIFY OVER THE NEXT FEW HOURS WITH CONTINUED DEVELOPMENT
AND REDEVELOPMENT ANTICIPATED ON THE NOSE OF THE LLJ OVER WESTERN
PORTIONS OF THE BIG COUNTRY. HAVE TWEAKED THE ZONES INCREASING
POPS IN THESE REGIONS.

&&

.PREV DISCUSSION... (ISSUED 606 PM CDT WED MAY 3 2006)

AVIATION...
VFR CONDITIONS WILL CONTINUE AT BOTH TERMINALS THROUGH THE NEXT 24
HOURS. THERE MAY BE THUNDERSTORMS IN THE VICINITY OF KABI LATER
THIS EVENING IF THUNDERSTORMS DEVELOP IN THE PERMIAN BASIN AND MIGRATE
NORTHEAST INTO THE BIG COUNTRY AREA.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM WEDNESDAY FOR THE
FOLLOWING ZONES: FISHER...HASKELL...JONES...AND THROCKMORTON.

&&

99/15
Hazardous weather outlook, May 3, 2:23 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT WED MAY 3 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
323 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS
LATE THIS AFTERNOON AND TONIGHT....ESPECIALLY NORTH OF INTERSTATE
20. A FEW STORMS MAY BECOME SEVERE...WITH THE THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

A COLD FRONT WAS LOCATED ALONG A CHILDRESS TO LUBBOCK LINE. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE
SOUTHEAST INTO THE BIG COUNTRY THIS EVENING. ISOLATED STORMS WILL
OCCUR ACROSS THE REMAINDER OF WEST CENTRAL TEXAS...WITH INITIAL
STORM DEVELOPMENT POSSIBLE ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY. ALSO...ANY STORMS WILL PRODUCE DEADLY CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE INTO FRIDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A LINE FROM
BRADY TO SAN ANGELO TO STERLING CITY THURSDAY AFTERNOON AND
NIGHT...AS A COLD FRONT MOVES SLOWLY SOUTH. THERE IS A SLIGHT RISK
OF SEVERE STORMS ACROSS WEST CENTRAL TEXAS FRIDAY NIGHT...AS MOIST
UNSTABLE AIR OVERRIDES THE COLD FRONT. LARGE HAIL AND DAMAGING
WINDS ARE THE GREATEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS THE BIG COUNTRY.

In the hours before

Local storm report, May 3, 6:10 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             5 NW BROWNWOOD          31.76N 99.04W
05/02/2006  E1.00 INCH       BROWN              TX   PUBLIC

0958 PM     TSTM WND GST     5 NW BROWNWOOD          31.76N 99.05W
05/02/2006  E60.00 MPH       BROWN              TX   PUBLIC

&&

JBRAZZEL
Local storm report, May 3, 6:54 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     10 W MENARD             30.90N 99.95W
05/02/2006  E60.00 MPH       MENARD             TX   AMATEUR RADIO

            LARGE TREE LIMB DOWN

&&

JBRAZZEL
Special weather statement, May 3, 7:46 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 PM CDT WED MAY 3 2006

TXZ049-040245-
FISHER TX-
846 PM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT FOR FISHER
COUNTY...

AT 843 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR IN KENT COUNTY 27 MILES NORTHWEST OF
ROTAN...OR ABOUT 15 MILES SOUTHWEST OF JAYTON...MOVING EAST
SOUTHEAST AT 25 MPH.

IF THIS THUNDERSTORM CONTINUES ON ITS PRESENT MOVEMENT AND HOLDS IN
STRENGTH...A SEVERE THUNDERSTORM WARNING MAY HAVE TO BE ISSUED FOR
FISHER COUNTY WITHIN AN HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

The radar

The Dyess AFB radar (KDYX), 129 km away, was scanning. The volume nearest the first event began at 03:43 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Fisher

When
May 3, 9:45 PM CST
Where
Fisher County, Hobbs
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -100.600

Hail, Fisher

When
May 3, 9:45 PM CST to 10:03 PM CST
Where
Fisher County, Hobbs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -100.600

Hail, Fisher

When
May 3, 9:55 PM CST
Where
Fisher County, Rotan
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.850, -100.467

Thunderstorm Wind, Haskell

When
May 3, 10:12 PM CST
Where
Haskell County, 5 mi NW of Stamford
Measured
53 kt (61 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
33.000, -99.850

Thunderstorm Wind, Haskell

When
May 3, 10:30 PM CST
Where
Haskell County, 5 mi N of Weinert
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.383, -99.683

Hail, Fisher

When
May 3, 10:49 PM CST
Where
Fisher County, 4 mi S of Hobbs
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -100.600

Hail, Fisher

When
May 3, 11:13 PM CST
Where
Fisher County, 11 mi SW of Roby
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.633, -100.517

Hail, Taylor

When
May 3, 11:35 PM CST
Where
Taylor County, Tye
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
32.450, -99.867

Hail, Jones

When
May 3, 11:39 PM CST
Where
Jones County, 3 mi E of Hawley
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
32.617, -99.783

Hail, Nolan

When
May 4, 1:06 AM CST
Where
Nolan County, 2 mi SW of Roscoe
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
32.417, -100.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507824, 5507826, 5507825, 5507827, 5507828, 5507829, 5507830, 5507831, 5507832, 5507833.